Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Higher order approximations to the boundary conditions for the finite element method


Author: J. J. Blair
Journal: Math. Comp. 30 (1976), 250-262
MSC: Primary 65N30
MathSciNet review: 0398123
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider here the approximation of essential boundary conditions for the finite element solutions of second order elliptic equations in two dimensions. Nonhomogeneous boundary conditions on curved boundaries are treated.

The approach is to use trial functions which interpolate (in a generalized sense) functions satisfying the boundary conditions. The work is directed to showing in what manner this interpolation should be done to achieve the maximum accuracy and computational simplicity. These methods can be used to construct approximations of arbitrary high order of accuracy. Several examples are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1976-0398123-3
PII: S 0025-5718(1976)0398123-3
Article copyright: © Copyright 1976 American Mathematical Society